Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 25, 2011, 2:46 PM MST for 4 counties in Arizona. It took effect at Jun 26, 2011, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 2:46 PM MST (21:46 UTC)
- In effect from
- Jun 26, 2011, 11:00 AM MST
- Expired
- Jun 26, 2011, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS85 KFGZ 252146 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 246 PM MST SAT JUN 25 2011 AZZ104>107-109-112-113-115-139-140-261230- /O.UPG.KFGZ.FW.A.0024.110626T1900Z-110627T0300Z/ /O.NEW.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/ /O.CON.KFGZ.FW.W.0029.000000T0000Z-110626T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 246 PM MST SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH-CENTRAL ARIZONA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF NORTHERN ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO THE EARLY EVENING AND AGAIN ON SUNDAY. * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 12 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-111-114-116-117-261230- /O.UPG.KFGZ.FW.A.0024.110626T1900Z-110627T0300Z/ /O.NEW.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 246 PM MST SAT JUN 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF NORTHERN ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 7 TO 13 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
184 WWUS85 KFGZ 260243 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 743 PM MST SAT JUN 25 2011 AZZ104>107-109-112-113-115-139-140-261445- /O.EXP.KFGZ.FW.W.0029.000000T0000Z-110626T0300Z/ /O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 743 PM MST SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 12 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-111-114-116-117-261445- /O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 743 PM MST SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 7 TO 13 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
308 WWUS85 KFGZ 260347 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 847 PM MST SAT JUN 25 2011 AZZ104>107-109>117-139-140-261600- /O.CON.KFGZ.FW.W.0030.110626T1900Z-110627T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 847 PM MST SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITIES: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 12 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
029 WWUS85 KFGZ 261253 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 553 AM MST SUN JUN 26 2011 AZZ108-270200- /O.EXB.KFGZ.FW.W.0030.110626T1800Z-110627T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 553 AM MST SUN JUN 26 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * 20-FOOT WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH DEVELOPING BY LATE MORNING. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 13 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>107-109>117-139-140-270200- /O.EXT.KFGZ.FW.W.0030.110626T1800Z-110627T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 553 AM MST SUN JUN 26 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * 20-FOOT WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 13 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
242 WWUS85 KFGZ 270140 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 640 PM MST SUN JUN 26 2011 AZZ104>107-109>117-139-140-270245- /O.EXP.KFGZ.FW.W.0030.000000T0000Z-110627T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 640 PM MST SUN JUN 26 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. $$ AZZ108-270245- /O.EXP.KFGZ.FW.W.0030.000000T0000Z-110627T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 640 PM MST SUN JUN 26 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNING AREA THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 9:07 AM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 9:07 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 907 AM MST SAT JUN 25 2011 .SYNOPSIS...EXPECT BREEZY AFTERNOON SOUTHWEST WINDS THROUGH TUESDAY. SKIES SHOULD BE CLEAR FOR ALL THROUGH SUNDAY MORNING...WITH A SCATTERED CLOUDS AND A SLIGHT CHANCE OF AFTERNOON HIGH-BASED THUNDERSTORMS OVER THE WHITE MOUNTAINS THROUGH MONDAY. THUNDERSTORM CHANCES SPREAD WESTWARD STARTING TUESDAY ACROSS THE HIGHER TERRAIN OF NORTHERN ARIZONA. && .DISCUSSION...GUSTY SOUTHWEST WINDS ARE THE MAIN CONCERN THIS WEEKEND. THE LOW LEVEL WIND FIELD IS SIMILAR TO YESTERDAY THUS EXPECT WIND GUSTS IN THE 30 TO 40 MPH RANGE FOR AREAS NORTH OF A LINE FROM SUPAI-SEDONA-ALPINE THIS AFTERNOON. SIMILAR WIND CONDITIONS ARE FORECAST SUNDAY AFTERNOON. I LIKE THE IDEA OF A SLIGHT CHANCE OF HIGH BASED TSTORMS IN THE WHITES SUNDAY AND MONDAY...AND WILL LOOK TO SEE HOW FAR WEST TO MOVE THE DAILY THUNDERSTORM CHANCES FROM TUESDAY THROUGH FRIDAY. SHORT TERM FORECAST IN GOOD SHAPE. && PREVIOUS DISCUSSION 357 AM ...A FAIRLY ACTIVE NORTHERN JET WITH EMBEDDED LOW PRESSURE SYSTEMS WILL KEEP A FAIRLY STRONG SOUTHWEST FLOW ACROSS THE REGION THIS WEEKEND THROUGH WEDNESDAY OF THIS COMING WEEK. MOISTURE WILL START OUT FAIRLY LIMITED THIS WEEKEND AND THEN GRADUALLY INCREASE THROUGH THE WEEK AS THESE WEST COAST LOW PRESSURE SYSTEMS PASS TO THE NORTH OF ARIZONA. THESE LOW PRESSURE SYSTEMS WILL EVENTUALLY AID IN PULLING SUBTROPICAL MOISTURE NORTHWARD...POSSIBLY AS EARLY AS SUNDAY...MAINLY ALONG THE ARIZONA NEW MEXICO BORDER. MOST OF THE MOISTURE WILL BE MID-LEVEL SUNDAY THROUGH TUESDAY WITH THE TREAT OF HIGH BASED THUNDERSTORMS WITH FAIRLY LIGHT AMOUNTS OF PRECIPITATION. WEDNESDAY INTO THURSDAY...CURRENTLY THE GFS AND THE ECMWF ARE FORECASTING A FAIRLY DEEP LOW TO DROP SOUTH ALONG THE NORTHERN CALIFORNIA COAST. ON WEDNESDAY THE FORECAST MODELS SHOW THIS SYSTEM COMING ON SHORE AND THEN MOVING ACROSS THE GREAT BASIN. THE FORECAST MODELS ARE INDICATING A DEEP AND RELATIVELY COLD SYSTEM FOR THIS TIME OF THE YEAR. THIS SYSTEM HAS THE POTENTIAL OF TAPPING SUBTROPICAL MOISTURE OVER NORTHERN MEXICO AND PULLING IT NORTHWARD FAIRLY RAPIDLY INTO CENTRAL AND EASTERN PORTIONS OF ARIZONA. IF THIS PATTERN PERSIST AS FORECASTED...FAIRLY STRONG SOUTHWEST WINDS COULD DEVELOP WEDNESDAY AFTERNOON A HEAD OF THE COLD FRONT...WITH WINDS APPROACHING ADVISORY GUSTS OF 40 TO 50 MPH. THE SYNOPTIC LIFT...INSTABILITY...AND ASSOCIATED WIND SHEAR WITH THIS SYSTEM COULD ALSO BRING WITH IT A SEVERE WEATHER THREAT OF ISOLATED SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THIS MAY BE WORTH KEEPING AN EYE ON SUBSEQUENT MODEL RUNS NEXT WEEK TO SEE IF THE MODELS PERSIST IN PRODUCING A SCENARIO OF THIS KIND. AFTER THE FRONT GOES BUY LATE WEDNESDAY INTO THURSDAY...THE WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS ACROSS THE WEST. FRIDAY INTO SATURDAY...FORECAST MODELS SUGGEST A FOUR CORNERS HIGH PRESSURE SYSTEM SETTING UP...WITH A SOUTH TO SOUTHEAST FLOW PATTERN. IF THE GFS FORECAST CONTINUES TO SHOW THIS THROUGH THE UP COMING WEEK...THIS COULD SIGNAL THE BEGINNING OF THE TYPICAL MOIST SUBTROPICAL FLOW PATTERN THAT SETS UP EVERY SUMMER ACROSS THE SOUTHWEST U.S. HIGH TEMPERATURES WILL LIKELY RUN A FEW DEGREES ABOVE NORMAL THROUGH WEDNESDAY OF NEXT WEEK. HIGH TEMPERATURES ON THURSDAY AND FRIDAY IN THE WAKE OF THE STRONG UPPER LEVEL SYSTEM AND COLD FRONT MAY RUN SLIGHTLY BELOW NORMAL TO AROUND NORMAL. THIS IS NOT REFLECTED AS OF YET IN THE FORECAST DUE TO THE UNCERTAINTY AND THE ANOMALOUS NATURE OF WEDNESDAY'S SYSTEM. && .AVIATION...FOR THE 18Z PACKAGE...CLEAR SKIES WITH VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. SOUTHWEST SURFACE WINDS OF 15 TO 25 KT AND GUSTS TO 35KT WILL DEVELOP THIS AFTERNOON AND WEAKEN EARLY IN THE EVENING FOLLOWING SUNSET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH THE WEEKEND AND OCCASIONALLY STRONG 20-FOOT WINDS ARE EXPECTED ACROSS NORTHERN ARIZONA. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NORTH-CENTRAL AZ TODAY...WHILE A FIRE WEATHER WATCH CONTINUES FOR MUCH OF THE DISTRICT AGAIN SUNDAY. FORECAST MODELS SHOW MID-LEVEL MOISTURE AND INSTABILITY DEVELOPING ALONG THE NEW MEXICO BORDER SUNDAY AFTERNOON...AND A DRY THUNDERSTORM OR TWO IS POSSIBLE IN THIS AREA. MONDAY THROUGH WEDNESDAY... DRY AND WARM CONDITIONS WITH BREEZY AFTERNOON WINDS ARE LIKELY INTO THE MIDDLE OF THE WEEK...WITH WINDS ALOFT BECOMING MORE SOUTHERLY OVER TIME. THIS MAY ALLOW INCREASING MOISTURE AND INSTABILITY TO SPREAD WESTWARD...WITH THE SLIGHT CHANCE FOR HIGH-BASED THUNDERSTORMS PUSHING WESTWARD AS WELL. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR FIRE WEATHER ZONES AZZ104>107-109-112-113-115-139-140. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES AZZ104>107-109>117-139-140. && PUBLIC.....................TC AVIATION/FIRE WX...........KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 25, 9:21 AM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 AM MST SAT JUN 25 2011 AZZ004>007-009>017-039-040-260715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 921 AM MST SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF NORTHERN ARIZONA...AND A RED FLAG WARNING IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SUNDAY AFTERNOON ACROSS MORE OF NORTHERN ARIZONA...AND A FIRE WEATHER WATCH IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:47 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.